Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

August 7, 2015Stewart County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 7, 2015, 4:06 PM EDT for Stewart County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2015, 4:06 PM EDT (20:06 UTC)
Expired
Aug 7, 2015, 4:30 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA

County Stewart County, GA

The radar

The Ft Rucker radar (KEOX), 91 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WWUS82 KFFC 072006
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT FRI AUG 7 2015
 
GAZ102-072030-
STEWART GA-
406 PM EDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 430 PM
EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF LUMPKIN...MOVING SOUTHEAST
AT 40 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. HEAVY RAIN CAN ALSO BE EXPECTED. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...RICHLAND...OMAHA...FLORENCE MARINA STATE PARK...LOUVALE...
PROVIDENCE CANYON STATE PARK...WESTVILLE...BROOKLYN AND CHARLES.

LAT...LON 3192 8480 3193 8480 3192 8483 3208 8505
      3212 8506 3218 8502 3220 8496 3221 8498
      3222 8498 3222 8493 3223 8492 3223 8487
      3216 8465 3215 8464 3211 8464 3192 8475
TIME...MOT...LOC 2005Z 302DEG 36KT 3214 8495 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:32 PM EDT, 34 minutes earlier.

Area forecast discussion, Aug 7, 3:32 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EDT FRI AUG 7 2015

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
OVERALL A QUIET SHORT TERM ON TAP. THIS AFTERNOON...FRONTAL BOUNDARY
ACROSS CENTRAL GEORGIA WILL CONTINUE TO SINK INTO SOUTHERN GEORGIA
THROUGH TONIGHT...LIMITING POP CHANCES TO THE NORTH. LARGE MCS OVER
MS/AL LOOKS TO STAY WELL TO THE WEST...NOT IMPACTING THE STATE. HAVE
CONTINUED MENTION OF SLIGHT CHANCE TO CHANCE POPS ACROSS THE FAR
SOUTHERN TIER OF COUNTIES...THEN DIMINISH THEM QUICKLY INTO THE
EVENING AND OVERNIGHT PERIODS.

A NEARLY POP-FREE FORECAST IN PLACE THROUGH THE REMAINDER OF THE
SHORT TERM. LARGE HIGH PRESSURE RIDGE CENTERED OVER TEXAS WILL DRIFT
EASTWARD THROUGH SUNDAY...RESULTING IN LIMITED PRECIP CHANCES AND
WARMING TEMPERATURE TRENDS. THE GFS IS A BIT OVER DONE WITH THE
WARMING TEMPERATURES /850MB TEMPS 2-3 DEGREES WARMER THAN MODEL
CONSENSUS/...AGREE THAT GEORGIA SHOULD SEE HIGHS BACK INTO THE 90S
FOR THE MAJORITY OF THE AREA SATURDAY AFTERNOON. HAVE CONTINUED
MENTION OF SLIGHT CHANCE POPS ACROSS FAR NORTHEAST GEORGIA TO
ACCOUNT FOR ANY ACTIVITY THAT MAY RESULT FROM THE OROGRAPHIC
INFLUENCE. BEST CHANCES SHOULD BE IN THE MID AFTERNOON TO EARLY
EVENING.

31

.LONG TERM /SUNDAY THROUGH FRIDAY/...
NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. OLD FRONTAL
BOUNDARY WILL BE SITUATED JUST TO THE SOUTH OF THE CWFA BY
SATURDAY NIGHT. THE REMAINDER OF THE WEEKEND WILL BE MOSTLY
DRY...JUST SOME ISOLD ACTIVITY POSSIBLE ACROSS THE FAR SE AND THE
HIGHER ELEVATIONS OF THE NE. PRECIP CHANCES BEGIN TO INCREASE ON
MONDAY AHEAD OF THE NEXT COLD FRONT.

THE FRONT IS EXPECTED TO MOVE THROUGH NORTH GA ON TUESDAY...BEFORE
STALLING ACROSS CENTRAL GA ON WEDNESDAY. THE BOUNDARY WILL PUSH
FURTHER SOUTH ON THURSDAY AND FRIDAY AS HIGH PRESSURE BUILDS IN FROM
THE NORTH.

HIGH PRESSURE ALOFT WILL BE IN PLACE FOR THE LATE WEEKEND. THE HIGH
CENTER WILL BEGIN TO RETROGRADE BY EARLY TUESDAY AS A TROUGH DIGS
ALONG THE EASTERN SEABOARD. THE TROUGH SHOULD REMAIN IN PLACE
THROUGH THE REMAINDER OF THE EXTENDED PERIOD.

NLISTEMAA

01

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD...EXCEPT FOR POTENTIAL
PATCHY MVFR VSBYS BETWEEN 09-13Z. NW WINDS AT 8-12KT THIS
AFTERNOON /WITH GUSTS TO 18-24KT/ WILL DIMINISH OVERNIGHT...AND
SHIFT TO THE NE BY 12Z SATURDAY. SPEEDS SHOULD REMAIN UNDER 6KT THROUGH
THE DAY...WITH WINDS BECOMING LIGHT AND VARIABLE BY THE AFTERNOON.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON WIND DIRECTION AFTER 12Z SATURDAY.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  92  72  93 /   5  10   5  10
ATLANTA         71  92  75  92 /   5  10   0   5
BLAIRSVILLE     63  88  64  87 /   5  20   5  10
CARTERSVILLE    67  92  71  92 /   0  10   0   5
COLUMBUS        73  96  76  95 /   5  10   5  10
GAINESVILLE     70  89  72  89 /   5  10   5  10
MACON           71  95  73  94 /   5  10   5  10
ROME            69  93  69  93 /   0  10   0   5
PEACHTREE CITY  69  92  71  93 /   5  10   0   5
VIDALIA         74  94  75  95 /  10  10   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....01
AVIATION...31
Hazardous weather outlook, Aug 7, 5:26 AM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 AM EDT FRI AUG 7 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
526 AM EDT FRI AUG 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS
OF CENTRAL GEORGIA TODAY. A FEW STRONG STORMS ARE LIKELY...WITH
ISOLATED SEVERE STORMS POSSIBLE NEAR THE COLUMBUS AREA. ANY SEVERE
STORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING
WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE
WEEKEND. ISOLATED STRONG STORMS ARE POSSIBLE WITH GUSTY
WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL.

A COLD FRONT IS EXPECTED TO IMPACT THE REGION DURING THE MIDDLE OF
NEXT WEEK. THUNDERSTORM CHANCES WILL INCREASE AS THIS SYSTEM MOVES
INTO THE SOUTHEAST. THE POTENTIAL FOR STRONG STORMS WILL
CONTINUE...AND ISOLATED SEVERE STORMS MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

In the hours before

Local storm report, Aug 7, 11:09 AM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1109 AM EDT FRI AUG 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     ROCK EAGLE 4-H CENTER   33.42N  83.40W
08/06/2015                   PUTNAM             GA   OTHER FEDERAL

            50 TO 100 TREES SNAPPED OR DOWNED. 2 CARS DESTROYED AND
            7 CABINS DAMAGED DUE TO FALLING TREES OR LIMBS. 400
            STUDENTS AND ADULTS WERE VISITING AT THE TIME. NO
            INJURIES REPORTED.

&&

EVENT NUMBER FFC1500615

SNELSON
Special weather statement, Aug 7, 4:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT FRI AUG 7 2015

GAZ102-072030-
STEWART GA-
406 PM EDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 430 PM
EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF LUMPKIN...MOVING SOUTHEAST
AT 40 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING. HEAVY RAIN CAN ALSO BE EXPECTED.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...RICHLAND...OMAHA...FLORENCE MARINA STATE PARK...LOUVALE...
PROVIDENCE CANYON STATE PARK...WESTVILLE...BROOKLYN AND CHARLES.

LAT...LON 3192 8480 3193 8480 3192 8483 3208 8505
      3212 8506 3218 8502 3220 8496 3221 8498
      3222 8498 3222 8493 3223 8492 3223 8487
      3216 8465 3215 8464 3211 8464 3192 8475
TIME...MOT...LOC 2005Z 302DEG 36KT 3214 8495

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:00 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Troup45 min
Aug 6, 8:07 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee38 min
Aug 6, 8:18 PM EDTSpecial Weather StatementFFCPike27 min
Aug 6, 8:28 PM EDTFlash Flood WarningFFCMuscogee3 hr
Aug 6, 8:40 PM EDTSpecial Weather StatementFFCChattahoochee35 min
Aug 6, 8:46 PM EDTSpecial Weather StatementFFCCoweta, Fayette, Lamar, Monroe, Pike, Spalding44 min
Aug 6, 8:50 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart40 min
Aug 6, 9:27 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart63 min
Aug 6, 9:29 PM EDTSpecial Weather StatementFFCTalbot46 min
Aug 6, 9:35 PM EDTSpecial Weather StatementFFCTroup25 min
Aug 6, 10:32 PM EDTSpecial Weather StatementFFCChattahoochee, Macon, Marion, Schley, Stewart, Sumter and 2 more43 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.